Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 8, 1777–2003
Issue 7, 1547–1776
Issue 6, 1327–1546
Issue 5, 1025–1326
Issue 4, 777–1024
Issue 3, 521–775
Issue 2, 231–519
Issue 1, 1–230

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Transcendental series of reciprocals of Fibonacci and Lucas numbers

Khoa Dang Nguyen

Vol. 16 (2022), No. 7, 1627–1654
Abstract

Let F1 = 1,F2 = 1, be the Fibonacci sequence. Motivated by the identity k=01F2k = 7 52, Erdös and Graham asked whether k=11Fnk is irrational for any sequence of positive integers n1,n2, with nk+1nk c > 1. We resolve the transcendence counterpart of their question; as a special case of our main theorem, we have that k=11Fnk is transcendental when nk+1nk c > 2. The bound c > 2 is best possible thanks to the identity at the beginning. This paper provides a new way to apply the subspace theorem to obtain transcendence results and extends previous nontrivial results obtainable by only Mahler’s method for special sequences of the form nk = dk + r.

Keywords
algebraic numbers, transcendental numbers, subspace theorem
Mathematical Subject Classification
Primary: 11J87
Secondary: 11B39
Milestones
Received: 27 November 2020
Revised: 20 September 2021
Accepted: 23 October 2021
Published: 16 October 2022
Authors
Khoa Dang Nguyen
Department of Mathematics and Statistics
The University of Calgary
Calgary AB
Canada